checking in

BFS Online Support Group

Moderators: JohnV, Arron, garym

checking in

Postby kim on April 2nd, 2004, 11:34 pm

Hi all.

It's been a few months, and I had an urge to see how you all were doing. I see a few new names and some old friends. I just want to let you know I have been doing really well. I still get an occasional twitch here and there. But I swear by not dwelling on them my life has been mine again, and it doesn't belong to BFS! I still attribute my success to therapy and SSRI's. I truely believe that for me the REAL problem was my anxiety and focusing on my fear and health anxiety. I don't do that now, and my life is at an all time high!

I pray for health and happines to you all. Your support helped me through some of my darkest times!

Kim
kim
Selfless giver of time
Selfless giver of time
 
Posts: 157
Joined: January 5th, 2003, 6:46 pm

Postby garym on April 3rd, 2004, 8:42 am

it's great to hear that you are doing so well....I'm sure it is very uplifting for new members to hear your story of recovery.

Thanks for the post and good luck,

Gary
garym
Moderator
Moderator
 
Posts: 1888
Joined: August 23rd, 2003, 1:24 pm
Location: Texas

Postby kazar on April 3rd, 2004, 1:11 pm

Congratulations! It's great to get your life back on track isn't it? I too am on SSRI medication and have been for 3 months now. I am well on the way to "anxiety recovery", helped by the meds and weekly counselling.

I am beginning to put the weight back on that I lost due to the stress of it all, which helps to convince me that I am not dying. Also, I am no longer obsessed by every little twitch and buzz. My calves are still going non stop, but because I am not fixated, it's not as noticable.

I don't want to stay on the meds for too long, but at the moment it's great to have a "crutch" to lean on that gives your head a bit of a holiday.

Karen
kazar
Member
Member
 
Posts: 43
Joined: November 12th, 2003, 5:44 pm
Location: London

SSRI's

Postby Katie on April 4th, 2004, 3:57 pm

Are SSRI's anti-depressants? I'm thinking of trying one now myself.
Katie
Katie
Senior Member
Senior Member
 
Posts: 68
Joined: February 18th, 2003, 4:29 am
Location: New York, NY

Postby kim on April 4th, 2004, 4:15 pm

Katie,

Yes. I currently take 25 mg of of Zoloft. I've been on it a little over a year. It took several months before the full affect of the medicine took hold. But now I can't imagine myself going off the meds. I know it's controversal. But I have NEVER felt better. I used to obsess over my health off and on for years. Then it progressed and got worse. I would convince myself I was dying of something. Then the twitching came, and it was a CONSTANT reminder that I had something horrible (or so I thought). I went to EVERY doctor, had EVERY test, all negative. They told me it was nerves, I "KNEW" it wasn't. I felt there was absolutly NO WAY my mind could make me have all these physical symptoms. I was determined to prove them wrong and kept seeing different doctors for over a year. Finally I decided to shut them up about their "anxiety theory". I decided I would TRY the SSRI's and prove that anxiety had nothing to do with it. It BACKFIRED! They were right.

I'm hoping some of you can find this helpfull. But you really have to give it several months, and know that you have the power to heal yourself if you focus on other, more positive things. Try not to give each little twitch a second thought, and soon they will disappear. Therapy can help a lot too.

Kim
kim
Selfless giver of time
Selfless giver of time
 
Posts: 157
Joined: January 5th, 2003, 6:46 pm

Kim

Postby Katie on April 4th, 2004, 4:21 pm

Kim,

I've taken Prozac before, and I still have some left. It has helped me in the past. [This was before I was twitching.] I'm going to start on it today and call my doc tomorrow to get a prescription.

I'll let you know how it goes.
Katie
Katie
Senior Member
Senior Member
 
Posts: 68
Joined: February 18th, 2003, 4:29 am
Location: New York, NY

Postby kim on April 4th, 2004, 4:26 pm

Good for you.

For me, I don't think I'll ever stop taking it. I feel it's kind of like if I were Diabetic, I would need insulin every day for the rest of my life. For me, this is a chemical imbalance, and I NEED that chemical to function normally.

Others may not agree. But this is My body, and I know what works for me.

Kim
kim
Selfless giver of time
Selfless giver of time
 
Posts: 157
Joined: January 5th, 2003, 6:46 pm

Kim

Postby Katie on April 4th, 2004, 4:28 pm

Kim,

The question is: Do these drugs help with anxiety, or just depression? I had taken Prozac before, for a # of months, and it helped with my depression. But I'm not sure about anxiety. I have a lot of anxiety these days -- I am especially worried for my health again and I hate being back in this state since it took so long to get out of it before. Well, in any case I just took a pill and I'm calling my neuro tomorrow to get another prescription. He did suggest to me on Friday that anxiety could be causing this.
Katie
Katie
Senior Member
Senior Member
 
Posts: 68
Joined: February 18th, 2003, 4:29 am
Location: New York, NY

Postby kim on April 4th, 2004, 4:40 pm

It helps GREATLY with anxiety! I know that Zoloft is not only for depression, but for anxiety, obsessive compulsive disorder, post traumatic stress syndrom and various other mental health related problems.

I feel that my health anxiety was not only ANXIETY, but also obsessive compulsive disorder too! Think about it. We OBSESS over our health COMPULSIVELY! We fixate on what's WRONG, and WHAT IF's! I am a firm believer that these drugs are super beneficial in treating a multitude of imbalances and problems that stem from them.

Kim
kim
Selfless giver of time
Selfless giver of time
 
Posts: 157
Joined: January 5th, 2003, 6:46 pm

Kim

Postby Katie on April 4th, 2004, 4:46 pm

Kim,

I agree. I have suffered with depression on & off for many years -- most of the time I just handle it as I have only ever been on Prozac for a brief time. I am just someone who does not like to take meds very much. However, for a while I've been thinking that I should go back on something. I also have a bit of an obsessive personality. Now, I am definitely obsessing -- like out of my mind -- about my health. I have basically done this on & off for the last several years.

I sure do hope that his helps me. Thanks.

Kate
Katie
Katie
Senior Member
Senior Member
 
Posts: 68
Joined: February 18th, 2003, 4:29 am
Location: New York, NY

Postby garym on April 4th, 2004, 9:19 pm

Katie,

Just be aware that often times one of the side effects of SSRI's is anxiety. One good thing is that it usually passes after a few weeks.

Good luck,
Gary
garym
Moderator
Moderator
 
Posts: 1888
Joined: August 23rd, 2003, 1:24 pm
Location: Texas

Postby sdibble on April 4th, 2004, 9:47 pm

Hello. I am a new member here and thought I might add some of my experiences here. I started twitching at Christmas after a long several months of anxiety about my health (heart related issues) and some other 'life stresses'. Like most of the stories I've read here, I nearly went off the deep end. I have never considered myself to be a worrier or the anxious sort but I certainly became one in a big hurry. I was put on Paxil by my GP and within about 3 weeks I was really past the panic and anxiety that had nearly done me in. I am now in the process of trying to wean myself off the meds and see how I do. I am so thankful I had them - and will certainly go back to them immediately if I begin to feel like I did in Dec. It has been such a huge help to have found this site and to know I am not the only one dealing with this!
Steph
sdibble
New Member
New Member
 
Posts: 7
Joined: March 21st, 2004, 5:13 pm

Postby kim on April 5th, 2004, 5:15 pm

Gary,

I have to admit the side effects were a little tough for the first few weeks. But I knew had had to go through them in order to give it it's full shot. I lost more weight, felt a little spacey, and continued to feel anxious for about 2 weeks. Then it kicked in and things got better quickly there after.

If you do decide to try SSRI's make sure you give it the time it needs to work properly. They say you need to give it at least a few weeks to a month. I felt best after 2 months, and it just got better and better.

Kim
kim
Selfless giver of time
Selfless giver of time
 
Posts: 157
Joined: January 5th, 2003, 6:46 pm

Sponsor

Sponsor
 


Return to The Support Group

Who is online

Users browsing this forum: Bing [Bot] and 7 guests